MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/03/2023
Type of Reportable Event Death
Event or Problem Description
The user facility reported that they had an incident with the involved 018-gold tip glide product.The gold tip broke off inside the patient and were able to snare it.The wire was snared and there was no injury to the patient.The patient was in stable condition.The outcome of the procedure was unsuccessful.The event occurred intra-operative.The patient was not injured, and surgical intervention was not required.Additional information was received (b)(6) 2023: the glide wire gold was being used to cross a tight iliac lesion.The wire was advanced through a 65cm kumpe catheter to the lesion and advanced slowly.The wire prolapsed a few times and then engaged the calcified lesion.When the wire would not advance anymore, the physician pulled the wire back to try to find a new channel, when he noticed the gold marker was not on the end of the wire.Upon further inspection under flouro, they noticed the broken tip of the wire was lodged in the iliac calcium, but enough was hanging out that they felt they could snare the broken piece.They were successful in capturing the broken piece of wire with the snare and it was removed from the body and confirmed by fluoroscopy.The broken tip/piece is included with the sample.The sample was used in the body; thus, it is contaminated with blood.No infections agents present.The wire was not used in the presence of chemo.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to update section b.In the initial report submitted the selection for death in section b2 was in inadvertently checked.

Brand Name
RADIFOCUS GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key16668499
Report Number2243441-2023-00016
Device Sequence Number17623489
Product Code DQX
UDI-Device Identifier04987350774194
UDI-Public04987350774194
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2023
Report Date (Section F) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberN/A
Device Catalogue NumberGM1811
Device Lot Number211122
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/06/2023
Device Age4 MO
Event Location Hospital
Date Report to Manufacturer03/07/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date04/20/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KUMPE CATHETER
Outcome Attributed to Adverse Event Other; Death;
Patient Age63 YR
Patient SexMale
Patient Weight85 KG
Patient EthnicityNon Hispanic
Patient RaceWhite
Date Report Sent to FDA04/03/2023